MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS INC. IMPRESS PERIPHERAL CATHETER
Model Number 00884450020043
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular procedure, the catheter tip detached within the patient.The physician had acquired retrograde arterial access and had negotiated the patient's common iliac bifurcation with a guidewire and the 4f catheter.During catheter manipulations over the wire within the patient's aortic bifurcation the catheter tip detached.A contralateral femoral retrograde arterial access was necessary to successfully retrieve the broken tip with a vascular snare device.The secondary access site resulted in a false aneurysm which made a secondary procedural intervention necessary within the surgical arena under general anesthesia.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.A search of the complaint database found no similar complaint for this lot number from the same customer.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston, tx
MDR Report Key9920866
Report Number3010665433-2020-00007
Device Sequence Number3271967
Product Code DQO
UDI-Device Identifier00884450020043
UDI-Public00884450020043
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number00884450020043
Device Catalogue Number410038BER
Device Lot NumberE1674641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;